Alert archive / Kansas / River Flood Warnings in 2007
River Flood Warning 24, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Oct 14, 2007, 9:17 PM CDT for Nemaha County, Kansas. It took effect at Oct 15, 2007, 12:29 AM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2007, 9:17 PM CDT (02:17 UTC)
- In effect from
- Oct 15, 2007, 12:29 AM CDT
- Expired
- Oct 16, 2007, 2:11 AM CDT
- In force
- 26 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Nemaha County, KS
The radar
The Topeka radar (KTWX), 90 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey Creek (KS) near Seneca (SNCK1). The gauge peaked at 23.26 ft at Oct 15, 2007, 1:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 21 ft
- Moderate stage
- 23.5 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06814000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KTOP 150217 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 917 PM CDT SUN OCT 14 2007 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC131-151017- /O.NEW.KTOP.FL.W.0024.071015T0529Z-071016T0152Z/ /SNCK1.1.ER.071015T0529Z.071015T1200Z.071015T1352Z.NO/ 917 PM CDT SUN OCT 14 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE TURKEY CREEK NEAR SENECA 8NW. * FROM LATE TONIGHT TO MONDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 PM SUNDAY THE STAGE WAS 12.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND CONTINUE TO RISE TO NEAR 22.5 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MID MONDAY MORNING. * IMPACT...AT 21.0 FEET...MINOR FLOOD OCCURRS ALONG THE TURKEY CREEK. $$
7 follow-up statements
000 WGUS83 KTOP 150811 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 311 AM CDT MON OCT 15 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC117-151611- /O.CON.KTOP.FL.W.0022.000000T0000Z-071017T0045Z/ /BLRK1.1.ER.071015T0145Z.071015T1200Z.071016T1245Z.NO/ 311 AM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 PM SUNDAY THE STAGE WAS 26.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 26 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.0 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 26 FEET...MINOR LOWLAND FLOODING OCCURS FROM MARYSVILLE TO TUTTLE CREEK LAKE. $$ KSC117-151611- /O.CON.KTOP.FL.W.0021.000000T0000Z-071016T2013Z/ /FKFK1.1.ER.071013T2222Z.071016T0000Z.071016T0813Z.NO/ 311 AM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 AM MONDAY THE STAGE WAS 23.7 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 26 FEET...THE WEST BANK OF THE RIVER FLOODS. $$ KSC131-151610- /O.CON.KTOP.FL.W.0024.000000T0000Z-071016T0152Z/ /SNCK1.1.ER.071015T0536Z.071015T1200Z.071015T1352Z.NO/ 311 AM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE TURKEY CREEK NEAR SENECA 8NW. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:45 AM MONDAY THE STAGE WAS 21.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS MORNING. * IMPACT...AT 23.5 FEET...FLOOD WATERS OVERSPREAD CULTIVATED FEILDS FROM NEAR ST. BENEDICT TO THE NEBRASKA STATE LINE. $$
000 WGUS83 KTOP 151525 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1025 AM CDT MON OCT 15 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC131-152325- /O.EXT.KTOP.FL.W.0024.000000T0000Z-071016T0624Z/ /SNCK1.1.ER.071015T0536Z.071015T1430Z.071015T1824Z.NO/ 1025 AM CDT MON OCT 15 2007 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE TURKEY CREEK NEAR SENECA 8NW. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 AM MONDAY THE STAGE WAS 22.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE CREEK IS CRESTING...AND IS FORECAST TO FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 23.5 FEET...FLOOD WATERS OVERSPREAD CULTIVATED FEILDS FROM NEAR ST. BENEDICT TO THE NEBRASKA STATE LINE. $$
000 WGUS43 KTOP 151934 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 234 PM CDT MON OCT 15 2007 ...OBSERVED FLOODING CHANGED FROM MINOR TO MINOR SEVERITY FOR THE FOLLOWING STREAMS IN KANSAS... ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING STREAMS IN KANSAS... TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC131-160334- /O.EXT.KTOP.FL.W.0024.000000T0000Z-071016T1828Z/ /SNCK1.2.ER.071015T0536Z.071016T0000Z.071016T0628Z.NR/ 234 PM CDT MON OCT 15 2007 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE TURKEY CREEK NEAR SENECA 8NW. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 1:45 PM MONDAY THE STAGE WAS 23.2 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING. * IMPACT...AT 23.5 FEET...FLOOD WATERS OVERSPREAD CULTIVATED FIELDS FROM NEAR ST. BENEDICT TO THE NEBRASKA STATE LINE. $$
000 WGUS83 KTOP 152004 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 304 PM CDT MON OCT 15 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC117-160404- /O.CON.KTOP.FL.W.0021.000000T0000Z-071017T0148Z/ /FKFK1.2.ER.071013T2222Z.071015T1900Z.071016T1348Z.NO/ 304 PM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE BLACK VERMILLION RIVER AT FRANKFORT. * UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:31 PM MONDAY THE STAGE WAS 28.0 FEET. * MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19.0 FEET. * FORECAST...THE RIVER IS CRESTING AND IS FORECAST TO FALL TO BELOW FLOOD STAGE BY TUESDAY MORNING. * IMPACT...AT 27.5 FEET...AREA IN THE VICINITY OF 19TH TERRACE AND VISTA ROADS FLOODS. $$ KSC131-160403- /O.CON.KTOP.FL.W.0024.000000T0000Z-071016T1828Z/ /SNCK1.2.ER.071015T0536Z.071016T0000Z.071016T0628Z.NR/ 304 PM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE TURKEY CREEK NEAR SENECA 8NW. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 2:45 PM MONDAY THE STAGE WAS 23.2 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY MORNING. * IMPACT...AT 23.5 FEET...FLOOD WATERS OVERSPREAD CULTIVATED FIELDS FROM NEAR ST. BENEDICT TO THE NEBRASKA STATE LINE. $$ KSC117-160403- /O.CON.KTOP.FL.W.0022.000000T0000Z-071017T0723Z/ /BLRK1.1.ER.071015T0145Z.071015T1700Z.071016T1923Z.NO/ 304 PM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE BIG BLUE RIVER NEAR BLUE RAPIDS. * UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM MONDAY THE STAGE WAS 31.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 26.0 FEET. * FORECAST...THE RIVER IS CRESTING AND IS FORECAST TO FALL TO BELOW FLOOD STAGE BY TUESDAY EARLY AFTERNOON. * IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM MARYSVILLE TO TUTTLE CREEK LAKE. $$
000 WGUS83 KTOP 152048 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 348 PM CDT MON OCT 15 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC131-160448- /O.EXT.KTOP.FL.W.0024.000000T0000Z-071016T1407Z/ /SNCK1.1.ER.071015T0536Z.071015T1815Z.071016T0207Z.NR/ 348 PM CDT MON OCT 15 2007 THE FLOOD WARNING CONTINUES FOR THE TURKEY CREEK NEAR SENECA 8NW. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:45 PM MONDAY THE STAGE WAS 23.2 FEET AND THE RIVER WAS NEAR ITS CREST. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 23.5 FEET...FLOOD WATERS OVERSPREAD CULTIVATED FIELDS FROM NEAR ST. BENEDICT TO THE NEBRASKA STATE LINE. $$
000 WGUS83 KTOP 160319 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1019 PM CDT MON OCT 15 2007 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC131-161119- /O.EXT.KTOP.FL.W.0024.000000T0000Z-071016T1846Z/ /SNCK1.1.ER.071015T0536Z.071015T1815Z.071016T0646Z.NR/ 1019 PM CDT MON OCT 15 2007 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE TURKEY CREEK NEAR SENECA 8NW. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 9:45 PM MONDAY THE STAGE WAS 22.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. * IMPACT...AT 21.0 FEET...MINOR FLOOD OCCURRS ALONG THE TURKEY CREEK. $$
000 WGUS83 KTOP 160711 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 211 AM CDT TUE OCT 16 2007 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC131-160741- /O.CAN.KTOP.FL.W.0024.000000T0000Z-071016T1846Z/ /SNCK1.1.ER.071015T0536Z.071015T1815Z.071016T0433Z.NR/ 211 AM CDT TUE OCT 16 2007 THE FLOOD WARNING IS CANCELLED FOR THE TURKEY CREEK NEAR SENECA 8NW. * AT 1:45 AM TUESDAY THE STAGE WAS 16.2 FEET. * FELL BELOW FLOOD STAGE AT 11:33 PM MONDAY. * FLOOD STAGE IS 21.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.2 FEET BY WEDNESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Oct 14, 4:15 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Oct 14, 4:15 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 415 PM CDT SUN OCT 14 2007 .DISCUSSION... PRIMARY CONCERNS TONIGHT WILL BE POTENTIAL FOR SEVERE WEATHER AND FLOODING. HAVE EXTENDED THE TIME OF THE EXISTING FLASH FLOOD WATCH THROUGH 12Z MONDAY AND ALSO HAVE ADDED JACKSON AND JEFFERSON COUNTIES. HPC DAY 1 EXCESSIVE RAINFALL GRAPHIC HAS NORTHEAST KS AT RISK FOR EXCEEDING FFG. FFG VALUES ARE DECREASING...ESPECIALLY IN THE NORTHERNMOST COUNTIES WHERE RAINFALL CONTINUES ATTM. FFG VALUES BELOW ONE INCH FOR SEVERAL LOCATIONS. PRECIPITABLE WATER VALUES ARE FORECAST TO BE AROUND 1.5 INCHES OVERNIGHT AND LOW LEVEL MOISTURE CONTINUES TO STREAM NORTHWARD IN ADVANCE OF THE UPPER LEVEL TROF. AS FAR AS THE SEVERE THREAT...SOME CONCERN EARLIER TODAY THAT WESTERN CWA COULD SEE LARGE HAIL AND DAMAGING WINDS AND THAT LOW LEVEL WIND SHEAR WOULD ALLOW FOR ROTATING UPDRAFTS ESPECIALLY ALONG THE FRONT. CURRENTLY...RADAR IS SHOWING SQUALL LINE DEVELOPING THRU PORTIONS OF SOUTHEAST NE THRU CENTRAL KS AND INTO NW OKLAHOMA. HAVE HAD SOME HAIL WITH THE CELLS ON THE SOUTHERN END OF THE LINE. BELIEVE THAT EXTENSIVE CLOUD COVER AND ACTIVITY FARTHER SOUTH MAY LIMIT THE SEVERE THREAT IN OUR CWA. FRONT SHOULD MOVE SLOWLY ACROSS THE CWA OVERNIGHT WITH NAM PROBABLY TOO FAST TO MOVE PRECIPITATION OUT OF THE CWA. HAVE KEPT SCATTERED POPS ACROSS MOST OF THE CWA THRU MONDAY. UPPER LOW REMAINS IN SOUTHERN NEBRASKA WITH LINGERING LOW LEVEL MOISTURE IN EASTERN KS AND COOLER AIRMASS IN PLACE. ANY SUNSHINE COULD ALLOW SOME SHOWERS TO DEVELOP ESPECIALLY IN THE NORTHERN AND EASTERN CWA. MUCH COOLER FALL DAY ON TAP MONDAY WITH HIGHS IN THE UPPER 50S TO MID 60S. STARK ANY WRAPAROUND SHOWERS ON THE SOUTH SIDE OF DEPARTING UPPER LOW SHOULD BE RESTRICTED TO THE NORTHERN CWA MONDAY NIGHT WITH DRIER AIR AND STRONGER SUBSIDENCE SOUTHWARD. WILL THEREFORE LIMIT A SLIGHT CHC SHOWERS POP TO THE NORTHERN CWA. WITH DRIER AND COOLER AIR OVERSPREADING THE CWA HAVE LOWERED TEMPERATURES THROUGH THE MIDDLE 40S. AS THE UPPER LOW LIFTS OUT MORE TO THE NORTH ON TUESDAY...THE DRY AIR BECOMES EVEN MORE ESTABLISHED OVER THE CWA...SO WILL KEEP A DRY FCST GOING. WITH DECREASING CLOUDS AND A RETURN TO SOUTHERLY WINDS IN THE AFTERNOON...SHOULD STILL SEE TEMPERATURES RECOVER BACK INTO THE MID/UPPER 60S DESPITE A COOL START TO THE DAY AND FAIRLY LIGHT WINDS. NEXT SHORTWAVE TO AFFECT THE CWA...NOW SEEN OFF THE WEST COAST...WILL MOVE INTO THE SOUTHERN ROCKIES. MOISTURE PUSHED SOUTH FROM EARLY WEEK STORM WILL BEGIN TO ADVECT NORTHWARD TUESDAY NIGHT AND ESPECIALLY WEDNESDAY MORNING AS LLVL JET INCREASES WITH APPROACH OF UPPER WAVE. HAVE INCREASED COVERAGE OF SLIGHT CHC POP FOR THUNDERSTORMS TUESDAY NIGHT MAINLY AFTER MIDNIGHT...THEN INCREASES POPS AND QPF ON WEDNESDAY AS UPPER WAVE MOVES OUT INTO THE CENTRAL PLAINS WITH CONTINUED MOISTURE/WARM ADVECTION. DECREASED POPS INTO THURSDAY IN THE WAKE OF THIS SHORTWAVE...BUT KEPT LOW POPS FOR SHOWERS INTO FRIDAY AS A SECOND WAVE QUICKLY ADVANCES INTO THE CENTRAL PLAINS. AFTER THE PASSAGE OF THE SHORTWAVE ON FRIDAY...OVERALL ZONAL FLOW SETS UP ACROSS THE AREA INTO SUNDAY. WILL KEEP FCST DRY WITH MOSTLY CLEAR SKIES AND NEAR SEASONAL TEMPERATURES. AVIATION... SEVERAL CONCERNS FOR 18Z TAF PERIOD. FIRST...TSRA JUST WEST OF MHK SHOULD BEGIN TO AFFECT TAF SITE AFTER 20Z...AS DRYLINE/COLD FRONT SHIFT EASTWARD. TSRA TO BEGIN TO AFFECT TOP/FOE AFTER 00Z. UNTIL THAT POINT...WINDS EXPECTED TO BECOME A BIT MORE GUSTY AT TOP/FOE WITH A BIT OF SUN AND MIXING DURING THE AFTERNOON. MORE ROBUST BKN035 AT MHK SHOULD LIMIT GUST POTENTIAL. WIND SHIFT FROM SE TO W EXPECTED AFTER 05Z AT MHK...AND 09Z AT TOP/FOE. AFTER THAT...MAIN CONCERN SHIFTS TO POST-FRONTAL MVFR CIGS/VIS. ATTM...PROLIFIC STRATUS SHIELD EXPECTED OVER NE KS THROUGH 18Z. CIGS MAY DROP TO IFR BETWEEN 12 AND 15Z AT TOP/FOE...BUT WILL LEAVE THE DECISION TO BRING IN IFR CIGS TO LATER SHIFTS CLOSER TO POTENTIAL ONSET. && .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY NORTH OF A HERINGTON TO SILVER LAKE TO LAWRENCE LINE. &&
Hazardous weather outlook, Oct 14, 3:12 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 312 PM CDT SUN OCT 14 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-152015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 312 PM CDT SUN OCT 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ACROSS THE NORTHCENTRAL AND PORTIONS OF THE NORTHEAST WILL BECOME MORE NUMEROUS ACROSS THE AREA INTO THE EVENING AND OVERNIGHT HOURS. A FEW STORMS TO THE WEST OF HIGHWAY 75 WILL BE CAPABLE OF PRODUCING LARGE HAIL OVER AN INCH IN DIAMETER AS WELL AS DAMAGING STRAIGHT LINE WINDS. ADDITIONALLY THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN. STORMS THAT TRAIN OVER ONE LOCATION OR MOVE OVER AREAS THAT HAVE RECENTLY RECEIVED HEAVY RAIN...COULD CAUSE A FLASH FLOODING HAZARD TONIGHT. A FLASH FLOOD WATCH WILL BE IN EFFECT THROUGH THE NIGHT FOR AREAS NORTH OF A HERINGTON...SILVER LAKE TO LAWRENCE LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY NIGHT ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED ACROSS NORTH CENTRAL KANSAS THIS AFTERNOON AND ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS THIS EVENING.
In the hours before
Special weather statement, Oct 14, 3:38 PM CDT, 5 hours 39 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 338 PM CDT SUN OCT 14 2007 KSZ008-009-020-021-142120- CLAY-CLOUD-REPUBLIC-WASHINGTON- 338 PM CDT SUN OCT 14 2007 THROUGH 420 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE NORTHEAST AT 40 MPH ACROSS PORTIONS OF SOUTHEAST REPUBLIC...WESTERN WASHINGTON...CLOUD AND NORTHERN CLAY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS NEAR 45 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE CLYDE...VINING...CLIFTON...AGENDA...PALMER...LINN...HADDAM... WASHINGTON...MORROWVILLE AND HOLLENBURG. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED.
Special weather statement, Oct 14, 4:24 PM CDT, 4 hours 53 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 424 PM CDT SUN OCT 14 2007 KSZ020-021-034-142200- CLAY-CLOUD-OTTAWA- 424 PM CDT SUN OCT 14 2007 THROUGH 500 PM CDT...THUNDERSTORMS WILL MOVE NORTHEAST AT 45 MPH ACROSS PORTIONS OF EASTERN CLOUD...CLAY AND NORTHERN OTTAWA COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...BRIEF HEAVY RAINFALL AND WIND GUSTS NEAR 45 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE OAK HILL...NILTONVALE...IDANA AND MORGANVILLE. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THE STORM MAY STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED.
Local storm report, Oct 14, 6:16 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
616 PM CDT SUN OCT 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HEAVY RAIN 2 SW CARLTON 38.67N 97.32W
10/14/2007 M2.50 INCH DICKINSON KS TRAINED SPOTTER
2.5 INCHES OF RAIN SINCE APPROXIMATELY 445 PM.
&&Nearby
River Flood Warnings in Kansas, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.